| Model Number |
APB-4-10-HX-SS |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil accidentally detached in the microcatheter.The patient was undergoing treatment of an unruptured, saccular ocular segment of the left ica with a max diameter of 8.6mm and a neck width of5.4mm.It was noted that the patient's blood flow and vessel tortuosity were normal.The devices were prepared as indicated per the ifu.There were no related patient symptoms.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received from the physician indicated that no detachment attempts were made, and an instant detacher was not used.The distal end of the pushing rod was broken.Four coils were implanted prior to the issue, but after the microcatheter was pulled out of the body and the broken coil taken out, the tumor could not be entered so no more coils were filled.The cause of the premature detachment was the broken pushing rod.
Event or Problem Description
No additional information received.
Additional Manufacturer Narrative
H3: analysis of the axium prime coil and pushwire (lot no.B064961) found that the implant coil appeared to be detached from the pushwire.The implant coil was found to be stretched.Kinks and bends were observed at 5.0 cm to 71.0 cm from the proximal end.The ai to release wire crimps, coupler to ai crimps, and coupler to pusher tube weld are present and intact; indicative of mechanical detachment was not attempted.However, the pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The coin was not present against the lumen stop as it was pulling back.The coil shield was present and intact.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations found to be within specifications.Measured 0.079 mm @ 0.063 mm; measured 0.089 mm @ 0.127 mm; measured 0.095 mm @ 0.275 mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00284¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00461¿and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.The detach element was in good shape and the detachment ball was found to be within specification: specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.00379".No other anomalies were observed.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have "premature detachment" issue as the pushwire was returned with the implant coil already detached.Based on the returned device, there was evidence of manual detachment attempt to detach the coil.The pusher was also found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the pusher was bent and kinked along its length, indicative of high tortuosity.There was no malfunction of the pusher or non-conformance to specification identified that led to the pre-mature detachment.Since the catheter, any contribution of the catheter to the premature detachment issue could not be determined.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.